# SDR FDEA202006231316

- Difficulty date: June 23, 2020
- Submitted: June 23, 2020
- Operation: Air carrier
- Aircraft: N582FE
- Make and model: Doug MD-11F
- Aircraft serial: 48420
- Aircraft time: 89,704 hours, 21,505 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Failed
- Location: Cabin Air
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, E
- Precautionary procedure: O

## Discrepancy

ON DESCENT INTO KOAK PASSING THROUGH APPROX FL280 STARTED SMELLING AN ACRID SMELL ACCOMPANIED BY A RUMBLING SOUND.  THE FO SAID HE FELT VIBRATIONS UNDER HIS FEET.  THE SMELL INCREASED, SO WE  DECLARED AN EMERGENCY.  AS WE GOT BELOW 10,000FT AND THE PLANE DEPRESSURIZED, THE SMELL DISSIPATED.  FOUND ELECTRICAL SMELL COMING FROM NR 3 AVIONICS RACK FAN, DEFERRED NR 3 FAN SEE WRI 21-26/0461.  PERFORMED PACK BURN OUT, PER AMM 21-53-00-7.  FOUND WHENEVER APU AIR WAS SELECTED A SMELL OF BURNT OIL COULD BE DETECTED.  DEFFERED APU SEE WRI 49-90/0464.  REPLACED 1 AND 2 PACK COALESCER BAGS, PER AMM 21-53-00-7.  WITH ALL THREE ENGINES RUNNING AND APU AIR NOT SELECTED NO BRUNT OIL OR ELECTRICAL SMELLS ARE DETECTED.
